Alert archive / Illinois / Flash Flood Warnings in 2009

Flash Flood Warning 28, NWS St. Louis, MO

May 27, 20094 counties in Illinois

NWS St. Louis, MO issued this flash flood warning at May 27, 2009, 6:50 PM CDT for 4 counties in Illinois. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2009, 6:50 PM CDT (23:50 UTC)
Expired
May 28, 2009, 12:00 AM CDT
In force
5 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Bond County, IL, Clinton County, IL, Madison County, IL, Saint Clair County, IL

The radar

The St Louis radar (KLSX), 87 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 7:18 PM CDTFLASH FLOODAviston, ILNUMEROUS SECONDARY ROADS CLOSED DUE TO WATER. 2.6 INCHES OF RAINFALL RECEIVED BY SPOTTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
160 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLSX 272350
FFWLSX
ILC005-027-119-163-280500-
/O.NEW.KLSX.FF.W.0028.090527T2350Z-090528T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
650 PM CDT WED MAY 27 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS
  SOUTHEASTERN MADISON COUNTY IN SOUTHWEST ILLINOIS
  SOUTHWESTERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS
  WESTERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS

* UNTIL MIDNIGHT CDT

* AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE    
  WARNED AREA...WITH TWO AND A HALF TO THREE AND A HALF INCHES   
  ESTIMATED BY RADAR AND HAS BEEN SUPPORTED BY GROUND TRUTH. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BREESE...HIGHLAND...LEBANON...MASCOUTAH...NEW BADEN...OFALLON...
  SCOTT AFB...SHILOH...ALBERS...AVISTON...GERMANTOWN...JAMESTOWN...
  NEW MEMPHIS...POCAHONTAS...ST. JACOB...ST. ROSE AND TRENTON.

THIS WARNING IS AN UPGRADE TO A PREVIOUS FLOOD ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

A FLASH FLOOD WARNING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST
LOUIS.

&&

LAT...LON 3885 8951 3861 8943 3846 8971 3845 9000
      3866 8993

$$

TES
1 follow-up statement
000 
WGUS73 KLSX 280258
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
958 PM CDT WED MAY 27 2009

ILC005-027-119-163-280500-
/O.CON.KLSX.FF.W.0028.000000T0000Z-090528T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. CLAIR IL-CLINTON IL-MADISON IL-BOND IL-
958 PM CDT WED MAY 27 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN BOND...
SOUTHEASTERN MADISON...WESTERN CLINTON AND NORTHEASTERN ST. CLAIR
COUNTIES UNTIL MIDNIGHT CDT...

AT 954 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT HEAVY RAIN PRODUCING THUNDERSTORMS HAD MOVED ACROSS THE AREA 
AND DROPPED BETWEEN TWO AND FOUR INCHES OF RAINFALL IN LOCALIZED 
AREAS...THROUGH SHILOH...TRENTON...SUMMERFIELD...AVISTON... 
DUDLEYVILLE.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
BREESE...HIGHLAND...LEBANON...MASCOUTAH...NEW BADEN...OFALLON... 
SCOTT AFB...SHILOH...ALBERS...AVISTON...GERMANTOWN...JAMESTOWN...
NEW MEMPHIS...POCAHONTAS...ST. JACOB...ST. ROSE AND TRENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST LOUIS.

&&

LAT...LON 3885 8951 3861 8943 3846 8971 3845 9000
      3866 8993

$$

TES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at May 27, 6:19 PM CDT, 31 minutes earlier.

Area forecast discussion, May 27, 6:19 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
619 PM CDT WED MAY 27 2009

.DISCUSSION...
/313 PM CDT WED MAY 27 2009/

SYNOPSIS...

THUNDERSTORMS ONGOING ACROSS SOUTHEAST MO INTO SOUTHERN IL ALONG AND
SOUTHEAST OF SURFACE LOW PRESSURE CENTERED WEST OF FARMINGTON MO PER
20Z SURFACE ANALYSIS.  CONVECTION SHOULD CONTINUE THRU OVERNIGHT
PERIOD AS MAIN SHORTWAVE IMPULSE ROTATES SOUTHEASTWARD OUT OF THE
CENTRAL PLAINS PROVIDING SUBSTANTIAL LIFT OF A VERY MOIST AND
UNSTABLE AIR MASS PRESENTLY STRETCHING FROM CENTRAL MO NORTHEASTWARD
INTO THE CHICAGO-METRO REGION PER RUC ANALYSIS.

DISCUSSION...

FOR THE NEAR TERM (TONIGHT - SATURDAY MORNING)

FAIRLY GOOD MODEL AGREEMENT IN POSITIVELY TILTED H500 TROF
PROGRESSING EASTWARD THRU THE FORECAST REGION INTO FRIDAY MORNING.
DIFFERENTIAL HEATING THRU CENTRAL AND SOUTHEAST MO NORTHEASTWARD
INTO CENTRAL IL COMBINED WITH A STRONG SHORTWAVE IMPULSE ROUNDING
THE BASE OF THE H500 TROF WILL RESULT IN THUNDERSTORMS ALONG AND
SOUTH OF THE I-44 CORRIDOR...NORTHEASTWARD ALONG AND SOUTH I-70 EAST
OF THE MS RIVER. BASED ON PRESENT TRENDS AND VERY MOIST AND
UNSTABLE ENVIRONMENT ENCOMPASSING THE MID-MS VALLEY REGION HAVE
GONE WITH PREVIOUS FORECASTER THINKING IN LIKELY POPS OVER
SOUTHERN MO INTO CENTRAL AND SOUTHERN IL.

WITH SURFACE LOW PRESSURE CENTER LIFTING EASTWARD IN CONCERT WITH
H500 TROF NORTHWESTERLY WINDS SHOULD PREVAIL REGION-WIDE.
THUNDERSTORM CHANCES SHOULD DIMINISH THRU THE OVERNIGHT PERIOD AND
INTO THURSDAY MORNING. ATTENDANT IMPULSE WILL BEGIN TO ROUND THE
BASE OF THE H500 TROF.  COLD AIR ADVECTION ALOFT IN CONCERT WITH
STEEPENING MID-LEVEL LAPSE RATES MAY RESOLVE IN SHOWERS TO CONTINUE
OVER PORTIONS OF CENTRAL AND SOUTHERN MO INTO THURSDAY AFTERNOON.
AS SUCH HAVE KEPT SLIGHT POPS GOING IN THE FORECAST FOR LOCATIONS IN
CENTRAL AND SOUTHERN MO...INTO SOUTHERN IL.  LOW TO MID-LEVEL CLOUDS
SHOULD LINGER AS ISENTROPIC DOWNGLIDE AND DRIER AIR WILL LAG THE
AFOREMENTIONED IMPULSE.  TEMPS SHOULD ONLY RISE ON THE ORDER OF
10-15 DEGREES ACROSS THE MID-MS VALLEY REGION AND THUS HAVE LOWERED
PREVIOUS MAX TEMPS FOR THURSDAY A DEGREE OR TWO INTO THE LOW 70S
UNDER NORTHWESTERLY WINDS.

THURSDAY NIGHT AND INTO FRIDAY H500 TROF WILL PROGRESS EASTWARD WITH
PRECIP CHANCES DIMINISHING.  WITH NORTHWESTERLY FLOW CONTINUING
UNDER CLEARING SKIES HAVE FOLLOWED CLOSELY WITH THE NAM MOS GUIDANCE
FOR TEMPS DUE TO FAIRLY CLOSE AGREEMENT WITH CLIMATOLOGICAL TRENDS.
HIGH PRESSURE WILL BUILD EASTWARD OUT OF THE CENTRAL PLAINS SLOWLY
MOVING SOUTHEAST ALLOWING DRIER AIR TO RELIEVE THE AREA FROM WET
WEATHER FOR A SHORT TIME.

INTO FRIDAY NIGHT A STRONG H500 LOW WILL DRIFT SOUTHWARD THRU THE
HUDSON BAY REGION INTO NORTHERN ONTARIO.  WEAK COLD FRONTAL BOUNDARY
WILL MOVE SOUTHEASTWARD AHEAD OF STRONG HIGH PRESSURE ADVECTING OUT
OF CENTRAL CANADA INTO THE NORTH-CENTRAL PLAINS.  HAVE KEPT LOW POPS
FOR EARLY SATURDAY AS THERE IS GENERAL MODEL AGREEMENT OF PRECIP
DEVELOPMENT IN CONCERT WITH MODEST MID-LEVEL LAPSE RATES AND THE
SURFACE FRONTAL FEATURE.  THOUGH QUESTIONS ARISE AS TO HOW MUCH
MOISTURE WILL BE AVAILABLE AS THE LOCAL ATMOSPHERE WILL HAVE
UNDERGONE SIGNIFICANT DRYING...WITH RETURN SOUTHERLY FLOW
REMAINING ABSENT.

FOR THE EXTENDED (SATURDAY - THURSDAY MORNING)

H500 LOW OVER THE SOUTHERN HUDSON BAY WILL CONTINUALLY ROTATE WITH
STRONG NORTHWESTERLY FLOW OVER THE REGION AND ATTENDANT WEAK
IMPULSES ALONG THE H500 LONGWAVE FLOW.  MODEST MID-LEVEL LAPSE RATES
IN COMBINATION WITH A BACK DOOR COLD FRONT AHEAD OF HIGH PRESSURE
BUILDING OVER THE WESTERN GREAT LAKES REGION WILL PROVIDE THE CHANCE
FOR SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON INTO SUNDAY.  PER
12Z GFS RUN THERE IS BETTER MODEL AGREEMENT WITH ECMWF IN KEEPING
THE SOUTHEASTERLY PROGRESSION OF THE COLD FRONT RESTRICTED TO THE
MID-MS VALLEY REGION.  WILL NEED TO MONITOR THIS WITH FUTURE
RUNS...BUT FOR THE TIME BEING HAVE FOLLOWED CLOSELY WITH PREVIOUS
FORECAST THINKING AND HAVE FOLLOWED A BLEND OF GFS/ECMWF...HAVE KEPT
POPS MARGINAL ALONG AND EAST OF THE MS-RIVER VALLEY IN CONCERT WITH
LESS THAN SIGNIFICANT MOIST ATMOSPHERIC PROFILE...IN ADDITION TO
WARM ADVECTION AT H85...TEMPS WILL BE AROUND +18C LIMITING SURFACE
POTENTIAL AND ANY PRECIP DEVELOPMENT TO BE ELEVATED.

SOUTH-SOUTHWESTERLY FLOW RETURNS SUNDAY NIGHT AS LOW PRESSURE
DEVELOPS OVER THE NORTH-CENTRAL PLAINS AND BEGINS TO PROGRESS
SOUTHEASTWARD IN TANDEM WITH A H500 OPEN WAVE TROF THRU
SOUTH-CENTRAL CANADA. FAIRLY GOOD AGREEMENT IN TIMING OF TRAILING
COLD FRONT THRU THE FORECAST REGION VIA THE GFS/ECMWF AND THUS HAVE
GONE WITH A BLEND OF THE TWO.  STRONG SOUTH-SOUTHWESTERLY FLOW AHEAD
OF THE FRONT SHOULD BRING ANOTHER MOIST AND UNSTABLE AIRMASS
NORTHWARD FROM THE GULF.  HAVE INCREASED POPS ACCORDINGLY ALONG AND
AHEAD OF THE FRONT FOR THE MONDAY AFTERNOON INTO TUESDAY TIMEFRAME.
WILL NEED TO MONITOR FOR POTENTIAL SEVERITY AS GFS IS EMPHASIZING
MODEST SURFACE-BASED INSTABILITY ON THE ORDER OF 2000 J/KG AND
FAIRLY GOOD SHEAR.

UNCERTAINTY WITH FORECAST INTO WEDNESDAY AS A SECONDARY LOW PRESSURE
CENTER OVER THE WEST-TX PANHANDLE LIFTS EASTWARD WEAK A WEAK H500
OPEN WAVE TROF VIA THE ECMWF.  GFS SHOWS LITTLE HINT IF ANY OF AN
ORGANIZED SURFACE LOW.  NEVERTHELESS HAVE FOLLOWED CLOSELY WITH HPC
GUIDANCE AND ECMWF.

FOR WEDNESDAY NIGHT INTO THURSDAY...HAVE FOLLOWED ECMWF GUIDANCE
WITH SURFACE LOW PROGRESSING EASTWARD INTO OH-RIVER VALLEY AND HIGH
PRESSURE BUILDING OVER THE MID-MS VALLEY.

SIPPRELL
&&

.AVIATION...
/619 PM CDT WED MAY 27 2009/
FOR THE 00Z TAFS...MVFR CIGS CONTINUE TO COVER MUCH OF NORTHERN AND
CENTRAL MO INTO CENTRAL IL AND ARE ATYPICALLY PERSISTENT FOR LATE
MAY AND WILL PERSIST AND LOWER TO IFR LATER TONIGHT. IN THE MEANTIME
...SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND SOUTH
OF A KJEF TO VANDALIA IL LINE SO ADDED MENTION TO KSUS/KSTL THROUGH
01Z...THEN JUST SOME VCNTY TRW...SCATTERED SHOWERS THROUGH 04Z.
OTHERWISE CIGS SHOULD LOWER AGAIN OVERNIGHT AS THE LARGE STRATUS
FIELD TO THE NORTHWEST ADVECTS INTO THE AREA. CIGS GRADUALLY
IMPROVING BY MIDDAY THURSDAY THEN SCATTER OUT BY END OF FORECAST
PERIOD.

BYRD
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 27, 3:39 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
339 PM CDT WED MAY 27 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
339 PM CDT WED MAY 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE MAINLY ALONG AND SOUTH OF INTERSTATE
44 THROUGH THE OVERNIGHT HOURS. THESE STORMS WILL BE CAPABLE OF
PRODUCING WINDS IN EXCESS OF 50 MPH...QUARTER SIZED HAIL...AND
LOCALLY HEAVY RAINFALL. HEAVY RAINFALL FROM THUNDERSTORMS CAN
PRODUCE EXCESSIVE RUNOFF AND LOCALIZED FLASH FLOODING.

MODERATE TO MAJOR FLOODING IS ONGOING ALONG THE ILLINOIS RIVER
AND THE MISSISSIPPI RIVER AROUND CHESTER. PLEASE SEE THE
APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY INTO SUNDAY MORNING
FOR PORTIONS OF NORTHEAST MISSOURI AND WEST-CENTRAL ILLINOIS.

ANOTHER CHANCE FOR THUNDERSTORMS EXISTS FOR MONDAY NIGHT AND
TUESDAY REGION-WIDE.

MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER
AND THE MISSISSIPPI RIVER AROUND CHESTER. PLEASE SEE THE
APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER...HEAVY RAINFALL
AMOUNTS AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

SIPPRELL

In the hours before

Special weather statement, May 27, 5:35 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
535 PM CDT WED MAY 27 2009

ILZ069-100-101-272315-
CLINTON IL-MADISON IL-ST. CLAIR IL-
535 PM CDT WED MAY 27 2009

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON...SOUTHWESTERN
CLINTON AND ST. CLAIR COUNTIES UNTIL 615 PM CDT...

AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS FROM MILLSTADT TO SHILOH...MOVING NORTHEAST AT
25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OFALLON...SCOTT
AFB...MASCOUTAH...LEBANON...NEW BADEN...NEW MEMPHIS...ST. JACOB...
TRENTON...ALBERS...SUMMERFIELD AND DAMIANSVILLE.

GLASS
Special weather statement, May 27, 6:14 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
614 PM CDT WED MAY 27 2009

ILZ069-074-101-280000-
CLINTON IL-ST. CLAIR IL-WASHINGTON IL-
614 PM CDT WED MAY 27 2009

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLINTON...EASTERN
ST. CLAIR AND NORTHWESTERN WASHINGTON COUNTIES UNTIL 700 PM CDT...

AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FREEBURG...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SCOTT AFB...
MASCOUTAH...LEBANON...NEW BADEN...NEW MEMPHIS...TRENTON...ALBERS...
OKAWVILLE...AVISTON...FAYETTEVILLE...ST. LIBORY...SUMMERFIELD...
JOHANNISBURG...VENEDY...STONE CHURCH AND DAMIANSVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

GLASS
Special weather statement, May 27, 6:19 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
619 PM CDT WED MAY 27 2009

ILZ065-280000-
FAYETTE IL-
619 PM CDT WED MAY 27 2009

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE COUNTY UNTIL 700 PM
CDT...

AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BROWNSTOWN...OR 8 MILES EAST OF VANDALIA...
MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ST. ELMO...WRIGHTS
CORNER...FARINA...AVENA...ST. PETER...LOOGOOTEE...ST. JAMES AND LA
CLEDE.

GLASS
Local storm report, May 27, 6:34 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
634 PM CDT WED MAY 27 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0631 PM     HAIL             BROWNSTOWN              39.00N  88.95W
05/27/2009  E0.70 INCH       FAYETTE            IL   TRAINED SPOTTER

            DIME SIZE HAIL AT BROWNSTOWN ILLINOIS

&&

EVENT NUMBER LSX0902113

TRUETT
Local storm report, May 27, 6:42 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
642 PM CDT WED MAY 27 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             BROWNSTOWN              39.00N  88.95W
05/27/2009  E0.70 INCH       FAYETTE            IL   TRAINED SPOTTER

            DIME SIZE HAIL AT BROWNSTOWN ILLINOIS

&&

CORRECTED EVENT TIME

EVENT NUMBER LSX0902113

BYRD
Local storm report, May 27, 6:50 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
650 PM CDT WED MAY 27 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HEAVY RAIN       AVISTON                 38.61N  89.61W
05/27/2009  M2.00 INCH       CLINTON            IL   TRAINED SPOTTER

            RECEIVED 1 INCH OF RAIN IN THE LAST 30 MINUTES...TOTAL
            SO FAR

&&

EVENT NUMBER LSX0902114

JP

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 5:28 PM CDTSevere Thunderstorm WarningLSXBond, Fayette36 min
May 27, 5:50 PM CDTAreal Flood AdvisoryLSXBond, Clinton, Fayette, Madison, Marion, Monroe and 1 more4 hr
May 27, 6:08 PM CDTFlash Flood WarningLSXBond, Clinton, Fayette, Marion6 hr

Nearby

Flash Flood Warnings in Illinois, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.